North Dakota, 2015Hail and Damaging Winds in North Dakota, July 16, 2015
July 16, 2015 · NWS BIS · 3 events in 1 county or zone
A strong short wave moving over the region combined with strong instability over the south central parts of North Dakota to produce severe thunderstorm wind gusts to 70 mph in McIntosh County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong short wave moving over the region combined with strong instability over the south central parts of North Dakota to produce severe thunderstorm wind gusts to 70 mph in McIntosh County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jul 16, 11:39 AM CST, 1 minute earlier.
Area forecast discussion, Jul 16, 11:39 AM CST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
1239 PM CDT THU JUL 16 2015
.UPDATE...
ISSUED AT 1232 PM CDT THU JUL 16 2015
THUNDERSTORMS CONTINUE TO DEVELOP OVER PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA INTO THE JAMES RIVER VALLEY. EXPECT THIS TREND TO
CONTINUE THROUGH THE AFTERNOON AS A SHORT WAVE PUSHES INTO THE
AREA. LATEST MODEL GUIDANCE STILL SUGGESTS THIS AREA TO HAVE THE
GREATEST INSTABILITY...THUS A POTENTIAL SEVERE THREAT.
UPDATE ISSUED AT 844 AM CDT THU JUL 16 2015
BROAD AREA OF THUNDERSTORMS CONTINUES TO PUSH INTO EASTERN NORTH
DAKOTA WHILE THE NEXT SHORT WAVE PUSHES THROUGH EASTERN MONTANA
INTO FAR WESTERN NORTH DAKOTA. LATEST HIGH-RES MODELS SHOW
CONVECTION RE-DEVELOPING IN THE EARLY AFTERNOON OVER PORTIONS OF
CENTRAL NORTH DAKOTA INTO THE JAMES RIVER VALLEY. GREATEST
INSTABILITY REMAINS OVER PORTIONS OF THE JAMES RIVER VALLEY BUT
THEN WORKS EAST SO THERE MAY BE A BRIEF SEVERE THREAT THIS
AFTERNOON.
UPDATE ISSUED AT 633 AM CDT THU JUL 16 2015
QUICK UPDATE TO BLEND RADAR TRENDS THROUGH 1130 UTC TO THE TIME
LAGGED ENSEMBLE OF THE 08-10 UTC HRRR ITERATIONS THROUGH THE
AFTERNOON. THE RESULT IS TO CONFINE POPS THE REMAINDER OF THE DAY
GENERALLY TO ALONG AND EAST OF HIGHWAY 83 AS SUBSIDENCE INCREASES
WEST IN THE WAKE OF THE SHORTWAVE TROUGH CURRENTLY CENTERED ON THE
NORTH DAKOTA AND MONTANA BORDER.
&&
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 200 AM CDT THU JUL 16 2015
FOCUS IN THE SHORT TERM IS ON THE THUNDERSTORMS OVER THE AREA
EARLY THIS MORNING AND HOW QUICKLY THUNDERSTORMS WILL PUSH EAST OF
THE AREA.
REFLECTIVITY AS OF 07 UTC WAS SHOWING PRECIPITATION RAPIDLY
DIMINISHING ACROSS THE NORTH WITH A FEW STORMS AMPLIFYING ACROSS
THE SOUTH. MESO-ANALYSIS SUGGESTS THAT SOUTHERN STORMS ARE TAPPING
INTO THE GREATER AMOUNTS OF CAPE AVAILABLE IN THE REGION ALONG
WITH A THIN BAND OF 850 MB MOISTURE TRANSPORT FLOWING NORTH ALONG
AND EAST OF THE MISSOURI RIVER. THE STORM JUST SOUTH OF BISMARCK
IS PRODUCING SOME HEAVY RAINFALL AMOUNTS WARRANTING A FLOOD
ADVISORY. WHILE A FEW STORMS THIS MORNING MAY PRODUCE HEAVY
RAIN...SMALL HAIL AND SOME GUSTY WINDS...DO NOT SEE ANY REACHING
SEVERE LIMITS AT THIS TIME. DEEP LAYER SHEAR IS STILL LACKING IN
THE AREA AND EXPECT THESE STORMS TO BE SLOW MOVING AND RELATIVELY
SHORT LIVED.
AS FOR THUNDERSTORMS EXITING CENTRAL AND WESTERN NORTH DAKOTA
TODAY THE NAM...ECMWF..AND GFS 00 UTC RUNS HAVE COME INTO BETTER
AGREEMENT. AT THIS TIME THE MODELS HAVE THE UPPER LEVEL SHORTWAVE
CENTERED OVER THE DAKOTA MINNESOTA BORDER BY 00 UTC FRIDAY. WHILE
THIS ROUND OF THUNDERSTORMS IS EXPECTED TO PUSH EAST OF THE JAMES
RIVER VALLEY BY 00 UTC FRIDAY ANOTHER ROUND OF THUNDERSTORMS WILL
IMPACT WESTERN NORTH DAKOTA LATE THURSDAY NIGHT FROM A DEEPENING
TROUGH OVER THE ROCKIES.
.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 200 AM CDT THU JUL 16 2015
A TRANSITION TO A LESS ACTIVE THUNDERSTORM PATTERN HIGHLIGHTS THE
EXTENDED FORECAST.
THE 00 UTC GLOBAL DETERMINISTIC AND ENSEMBLE SUITES ARE IN
AGREEMENT ON ONE MORE ROUND OF THUNDERSTORMS ACROSS MUCH OF
WESTERN AND CENTRAL NORTH DAKOTA FRIDAY MORNING AND INTO THE
EARLY AFTERNOON AHEAD OF THE FIRST OF TWO COLD FRONTS. ML CAPE
AND SHEAR PROFILES SUGGEST A FEW STORMS COULD BE STRONG TO SEVERE
ACROSS CENTRAL NORTH DAKOTA FRIDAY...AND THIS POTENTIAL WILL HAVE
TO BE MONITORED. THEREAFTER....A DRY SLOT ASSOCIATED WITH A
DEEPENING CLOSED LOW ACROSS SASKATCHEWAN IS FORECAST TO OVERTAKE
MUCH OF THE STATE FRIDAY NIGHT INTO SATURDAY...WITH THE ARRIVAL OF
THE SECONDARY REINFORCING COLD FRONT ON SATURDAY. AT THIS
TIME...FOCUSED THUNDERSTORM CHANCES NEAR THE INTERNATIONAL BORDER
IN ASSOCIATION WITH THE AFOREMENTIONED LOW. INTO NEXT WEEK UNDER
NORTHWEST FLOW ALOFT...RELATIVELY COOLER AND DRIER WEATHER
COMPARED TO THE PAST SEVERAL DAYS IS EXPECTED TO PREVAIL.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1232 PM CDT THU JUL 16 2015
LCL MVFR CIGS WILL CONTINUE INTO EARLY AFTERNOON OVER PORTIONS OF
SOUTH CENTRAL NORTH DAKOTA BEFORE IMPROVING. THUNDERSTORMS WILL
CONTINUE TO DEVELOP OVER FAR CENTRAL INTO EASTERN NORTH DAKOTA
THIS AFTERNOON...PUSHING EAST BY EVENING. ANOTHER DISTURBANCE
APPROACHES LATE TONIGHT...BRINGING THUNDERSTORM CHANCES EARLY
FRIDAY MORNING TO WESTERN NORTH DAKOTA.
&&
.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
UPDATE...JJS
SHORT TERM...MM
LONG TERM...AYD
AVIATION...JJS
Hazardous weather outlook, Jul 16, 11:30 AM CST, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
1230 PM CDT THU JUL 16 2015
NDZ003>005-011>013-021>023-025-035>037-045>048-050-051-171730-
RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MCLEAN-SHERIDAN-
WELLS-FOSTER-BURLEIGH-KIDDER-STUTSMAN-SIOUX-EMMONS-LOGAN-LA MOURE-
MCINTOSH-DICKEY-
1230 PM CDT THU JUL 16 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH
DAKOTA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORMS POSSIBLE THIS AFTERNOON. A FEW THUNDERSTORMS MAY
BECOME SEVERE WITH LARGE HAIL AND DAMAGING WIND GUSTS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE CHANCE FOR THUNDERSTORMS CONTINUES AREA WIDE FRIDAY. THERE IS
A CHANCE OF THUNDERSTORMS NORTH ON SATURDAY. THEREAFTER...THUNDERSTORM
CHANCES DECREASE UNTIL NEXT TUESDAY AND WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY. PLEASE REPORT ANY SEVERE
WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT
1-800-247-0212 OR VIA FACEBOOK OR TWITTER.
NDZ001-002-009-010-017>020-031>034-040>044-171730-
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER-
GOLDEN VALLEY-BILLINGS-STARK-MORTON-SLOPE-HETTINGER-GRANT-BOWMAN-
ADAMS-
1230 PM CDT THU JUL 16 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A CHANCE FOR THUNDERSTORMS LATE TONIGHT. SEVERE WEATHER
IS NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE CHANCE FOR THUNDERSTORMS CONTINUES AREA WIDE FRIDAY. THERE IS
A CHANCE OF THUNDERSTORMS NORTH ON SATURDAY. THEREAFTER...THUNDERSTORM
CHANCES DECREASE UNTIL NEXT TUESDAY AND WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
JJS
In the hours before
Local storm report, Jul 16, 7:23 AM CST, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
823 AM CDT THU JUL 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0819 AM HEAVY RAIN VELVA 48.06N 100.93W
07/16/2015 M1.73 INCH MCHENRY ND TRAINED SPOTTER
ARB REPORT. STORM TOTAL.
&&
DDLocal storm report, Jul 16, 8:44 AM CST, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BISMARCK ND
944 AM CDT THU JUL 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HEAVY RAIN 7 N EDGELEY 46.46N 98.72W
07/15/2015 M1.50 INCH LAMOURE ND CO-OP OBSERVER
RAINFALL RECEIVED WITHIN AN HOUR
0525 PM TSTM WND GST 7 ESE GLEN ULLIN 46.77N 101.71W
07/15/2015 E60 MPH MORTON ND TRAINED SPOTTER
THUNDERSTORM WINDS OF 60 MPH LASTED ABOUT 5
MINUTES...TO 530 PM.
0527 PM HAIL 3 WNW ALMONT 46.75N 101.56W
07/15/2015 E1.00 INCH MORTON ND TRAINED SPOTTER
HAIL LASTED AROUND 3 MINUTES TO 530 PM.
0605 PM HAIL CARTWRIGHT 47.86N 103.93W
07/15/2015 M1.75 INCH MCKENZIE ND PUBLIC
REPORT FROM EARLY WEDNESDAY EVENING IN CARTWRIGHT.
REPORT AND PHOTO FORWARDED TO NWS FROM BROADCAST MEDIA.
0610 PM HAIL 3 WSW NEW LEIPZIG 46.36N 102.01W
07/15/2015 E1.75 INCH GRANT ND TRAINED SPOTTER
HAIL UP TO GOLFBALL SIZE LASTED UNTIL 628 PM
0630 PM HAIL 7 SSE HAZEN BAY RECREAT 47.42N 101.55W
07/15/2015 E1.25 INCH MERCER ND TRAINED SPOTTER
0630 PM HAIL ALEXANDER 47.84N 103.64W
07/15/2015 M1.25 INCH MCKENZIE ND PUBLIC
REPORT RECEIVED VIA SOCIAL MEDIA.
0630 PM HAIL 5 NW COLEHARBOR 47.60N 101.30W
07/15/2015 M1.00 INCH MCLEAN ND TRAINED SPOTTER
PEA TO QUARTER SIZED HAIL OBSERVED FROM 630 PM CDT TO
700 PM CDT
0640 PM HAIL 3 SSW TRENTON 48.03N 103.87W
07/15/2015 E1.00 INCH WILLIAMS ND TRAINED SPOTTER
VERY HEAVY RAIN ACCOMPANIED THE LARGE HAIL. WIND GUSTS
WERE AROUND 30 MPH AT TIME OF REPORT.
0715 PM HEAVY RAIN 2 N ALAMO 48.62N 103.47W
07/15/2015 M1.80 INCH WILLIAMS ND CO-OP OBSERVER
RAINFALL TOTAL SO FAR...STILL RAINING. ALL RECEIVED
WITHIN 2 TO 4 MINUTES.
0745 PM HAIL 3 W CHARBONNEAU 47.85N 103.82W
07/15/2015 E1.50 INCH MCKENZIE ND PUBLIC
0800 PM HAIL 6 S VELVA 47.97N 100.93W
07/15/2015 E1.00 INCH MCHENRY ND TRAINED SPOTTER
0705 AM HEAVY RAIN 6 ENE BREIEN 46.42N 100.82W
07/16/2015 M3.00 INCH MORTON ND TRAINED SPOTTER
OVERNIGHT RAINFALL TOTAL
0728 AM HEAVY RAIN 3 NNW STANLEY 48.36N 102.42W
07/16/2015 M2.03 INCH MOUNTRAIL ND CO-OP OBSERVER
OVERNIGHT RAINFALL TOTAL
0814 AM HEAVY RAIN 12 NW HALLIDAY 47.48N 102.52W
07/16/2015 M1.25 INCH DUNN ND TRAINED SPOTTER
ARB REPORT. STORM TOTAL.
0815 AM HEAVY RAIN HAZELTON 46.48N 100.28W
07/16/2015 M1.60 INCH EMMONS ND TRAINED SPOTTER
ARB REPORT. STORM TOTAL.
0819 AM HEAVY RAIN VELVA 48.06N 100.93W
07/16/2015 M1.73 INCH MCHENRY ND TRAINED SPOTTER
ARB REPORT. STORM TOTAL.
&&
KSIMOSKOLocal storm report, Jul 16, 8:55 AM CST, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
955 AM CDT THU JUL 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0953 AM HEAVY RAIN WHITE SHIELD 47.66N 101.84W
07/16/2015 M3.03 INCH MCLEAN ND TRAINED SPOTTER
ARB OBSERVER REPORTED TOTAL 24HR RAINFALL.
&&
KSIMOSKOLocal storm report, Jul 16, 9:25 AM CST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1025 AM CDT THU JUL 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0919 AM HEAVY RAIN SOLEN 46.39N 100.80W
07/16/2015 M7.00 INCH SIOUX ND LAW ENFORCEMENT
STORM TOTAL RAINFALL.
&&
KSIMOSKOLocal storm report, Jul 16, 9:26 AM CST, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BISMARCK ND
1026 AM CDT THU JUL 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HEAVY RAIN 7 N EDGELEY 46.46N 98.72W
07/15/2015 M1.50 INCH LAMOURE ND CO-OP OBSERVER
RAINFALL RECEIVED WITHIN AN HOUR
0525 PM TSTM WND GST 7 ESE GLEN ULLIN 46.77N 101.71W
07/15/2015 E60 MPH MORTON ND TRAINED SPOTTER
THUNDERSTORM WINDS OF 60 MPH LASTED ABOUT 5
MINUTES...TO 530 PM.
0527 PM HAIL 3 WNW ALMONT 46.75N 101.56W
07/15/2015 E1.00 INCH MORTON ND TRAINED SPOTTER
HAIL LASTED AROUND 3 MINUTES TO 530 PM.
0605 PM HAIL CARTWRIGHT 47.86N 103.93W
07/15/2015 M1.75 INCH MCKENZIE ND PUBLIC
REPORT FROM EARLY WEDNESDAY EVENING IN CARTWRIGHT.
REPORT AND PHOTO FORWARDED TO NWS FROM BROADCAST MEDIA.
0610 PM HAIL 3 WSW NEW LEIPZIG 46.36N 102.01W
07/15/2015 E1.75 INCH GRANT ND TRAINED SPOTTER
HAIL UP TO GOLFBALL SIZE LASTED UNTIL 628 PM
0630 PM HAIL 7 SSE HAZEN BAY RECREAT 47.42N 101.55W
07/15/2015 E1.25 INCH MERCER ND TRAINED SPOTTER
0630 PM HAIL ALEXANDER 47.84N 103.64W
07/15/2015 M1.25 INCH MCKENZIE ND PUBLIC
REPORT RECEIVED VIA SOCIAL MEDIA.
0630 PM HAIL 5 NW COLEHARBOR 47.60N 101.30W
07/15/2015 M1.00 INCH MCLEAN ND TRAINED SPOTTER
PEA TO QUARTER SIZED HAIL OBSERVED FROM 630 PM CDT TO
700 PM CDT
0640 PM HAIL 3 SSW TRENTON 48.03N 103.87W
07/15/2015 E1.00 INCH WILLIAMS ND TRAINED SPOTTER
VERY HEAVY RAIN ACCOMPANIED THE LARGE HAIL. WIND GUSTS
WERE AROUND 30 MPH AT TIME OF REPORT.
0715 PM HEAVY RAIN 2 N ALAMO 48.62N 103.47W
07/15/2015 M1.80 INCH WILLIAMS ND CO-OP OBSERVER
RAINFALL TOTAL SO FAR...STILL RAINING. ALL RECEIVED
WITHIN 2 TO 4 MINUTES.
0745 PM HAIL 3 W CHARBONNEAU 47.85N 103.82W
07/15/2015 E1.50 INCH MCKENZIE ND PUBLIC
0800 PM HAIL 6 S VELVA 47.97N 100.93W
07/15/2015 E1.00 INCH MCHENRY ND TRAINED SPOTTER
0705 AM HEAVY RAIN 6 ENE BREIEN 46.42N 100.82W
07/16/2015 M3.00 INCH MORTON ND TRAINED SPOTTER
OVERNIGHT RAINFALL TOTAL
0728 AM HEAVY RAIN 3 NNW STANLEY 48.36N 102.42W
07/16/2015 M2.03 INCH MOUNTRAIL ND CO-OP OBSERVER
OVERNIGHT RAINFALL TOTAL
0814 AM HEAVY RAIN 12 NW HALLIDAY 47.48N 102.52W
07/16/2015 M1.25 INCH DUNN ND TRAINED SPOTTER
ARB REPORT. STORM TOTAL.
0815 AM HEAVY RAIN HAZELTON 46.48N 100.28W
07/16/2015 M1.60 INCH EMMONS ND TRAINED SPOTTER
ARB REPORT. STORM TOTAL.
0819 AM HEAVY RAIN VELVA 48.06N 100.93W
07/16/2015 M1.73 INCH MCHENRY ND TRAINED SPOTTER
ARB REPORT. STORM TOTAL.
0919 AM HEAVY RAIN SOLEN 46.39N 100.80W
07/16/2015 M7.00 INCH SIOUX ND LAW ENFORCEMENT
STORM TOTAL RAINFALL.
0953 AM HEAVY RAIN WHITE SHIELD 47.66N 101.84W
07/16/2015 M3.03 INCH MCLEAN ND TRAINED SPOTTER
ARB OBSERVER REPORTED TOTAL 24HR RAINFALL.
&&
KSIMOSKOLocal storm report, Jul 16, 9:35 AM CST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1035 AM CDT THU JUL 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1033 AM HEAVY RAIN BENTLEY 46.33N 102.06W
07/16/2015 M1.50 INCH HETTINGER ND TRAINED SPOTTER
STORM TOTAL
&&
KROLAKThunderstorm Wind, McIntosh
- When
- July 16, 11:40 AM CST to 11:45 AM CST
- Where
- McIntosh County, 4.15 mi N of Danzig
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 46.190, -99.470
A trained spotter estimated the strong thunderstorm wind gusts.
Thunderstorm Wind, McIntosh
- When
- July 16, 11:40 AM CST to 11:45 AM CST
- Where
- McIntosh County, 3.49 mi N of Danzig
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 46.180, -99.480
A trained spotter estimated the strong thunderstorm wind gusts.
Hail, McIntosh
- When
- July 16, 12:09 PM CST to 12:12 PM CST
- Where
- McIntosh County, 5.91 mi ENE of Danzig
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 46.150, -99.350
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Illinois, July 16 to 17, 20152 injured · $1.3 million · EF2 · 8 events
- Tornadoes and Flash Flooding in Illinois, July 16, 20151 injured · $1.7 million · EF2 · 10 events
- Tornado and Lightning Strike in Iowa, July 16, 2015$70,000 · EF0 · 2 events
- Damaging Wind in Nevada, July 16, 2015$50,000 · 65 kt wind · 1 event
- Lightning Strikes in Florida, July 16, 20152 injured · 2 events
- Funnel Clouds in Iowa, July 16, 20155 events
- Hail and Damaging Winds in Kansas, July 16, 20151 in hail · 5 events
- Damaging Winds in Kansas, July 16, 2015$250 · 56 kt wind · 5 events
- Funnel Clouds in Minnesota, July 16, 20154 events
- Hail and Damaging Wind in South Dakota, July 16, 20151.25 in hail · 3 events
- Tornado and Hail in Iowa, July 16, 2015EF0 · 3 events
- Flash Flood and Damaging Winds in Kansas, July 16 to 19, 201578 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 594950, 594951, 594952.